# SDR HNAA0200067

- Difficulty date: September 29, 2002
- Submitted: October 1, 2002
- Operation: Air carrier
- Aircraft: N983HA
- Make and model: Dhav DHC8201
- Aircraft serial: 478
- Aircraft time: 8,589 hours, 9,517 cycles
- System (JASC): 2215 · Autopilot Main Servo
- Part: Servo
- Part number: 7002260722
- Part serial: 84120765
- Condition: Defective
- Location: Autopilot
- Part time: 16,239 hours, 28,352 cycles
- Stage of operation: LD
- How discovered: O
- Nature of condition: J
- Precautionary procedure: O

## Discrepancy

ON APPROACH INTO CLT DURING THE FLARE ELEVATOR CONTROL WAS EXTREMELY HEAVY AND FELT LIKE THERE WAS NO AIR LOAD ON IT. THIS PRODUCED AN OVER CONTROL OF THE PITCH ATTITUEUDE AND AIRCRAFT BEGAN TO OSCILLATE DURING THE FLARE ALMOST TO THE POINT OF UNCONTROLLABILTY.  MAINTENANCE FOUND THE ELEVATOR AUTOPILOT SERVO BINDING CAUSING ELEVATOR CONTROL SYSTEM BINDING.  REMOVED AND REPLACED THE ELEVATOR SERVO.  EVALUATION FLIGHT SATISFACTORY.
